MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 9733734
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis of the handle 9733734 ratcheting qc sm strght (lot #: 66301 found physical damage and pieces missing.The end cap had been broken off and was missing.The ratchet mechanism and instrument retention mechanism are both otherwise functional.Product event summary: #s7 damaged ratcheting handle product analysis (b)(4): mnav findings and conclusions: as reported, the end cap has been broken off and is missing.The ratchet mechanism and instrument retention mechanism are both otherwise functional.Mnav methodology: functional testing;visual/physical examination.Mnav detail: awaiting field response/info.Mnav usability: false.Mnav able to duplicate the issue?: yes.Mnav bai/oobf?: false.Mnav failure mode: physical damage.Mnav failure mechanism: pieces missing.Other relevant device(s) are: product id: 9733856, serial/lot #: (b)(4), udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used outside of a procedure.It was reported that the back of the ratcheting handle silver cap came off.This was noticed when inspecting the instrument tray.There was no patient present at the time of the event.

Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8643246
Report Number1723170-2019-02653
Device Sequence Number296281
Product Code OLO
UDI-Device Identifier00643169089600
UDI-Public00643169089600
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K124004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number9733734
Device Catalogue Number9733734
Device Lot Number66301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2017
Initial Report FDA Received Date05/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1